Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 4, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Jan 10, 2020, 4:23 PM CST for 4 counties in Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2020, 4:23 PM CST (22:23 UTC)
- Expired
- Jan 10, 2020, 4:54 PM CST
- In force
- 31 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Ellis County, TX, Henderson County, TX, Kaufman County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 94 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 1:20 PM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 10.6
The text
As transmitted.
271
WFUS54 KFWD 102223
TORFWD
TXC139-213-257-349-102315-
/O.NEW.KFWD.TO.W.0004.200110T2223Z-200110T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
423 PM CST Fri Jan 10 2020
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southern Kaufman County in north central Texas...
Northwestern Henderson County in central Texas...
East central Ellis County in north central Texas...
North central Navarro County in north central Texas...
* Until 515 PM CST.
* At 423 PM CST, a severe thunderstorm capable of producing a tornado
was located near Corsicana, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Seven Points around 445 PM CST.
Cottonwood around 450 PM CST.
Kemp and Grays Prairie around 455 PM CST.
Kaufman around 500 PM CST.
Other locations impacted by this tornadic thunderstorm include
Emhouse, Rosser, Oak Grove, Rice, Post Oak Bend City, Retreat and Oak
Ridge.
This includes Interstate 45 between mile markers 229 and 245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3204 9641 3213 9660 3259 9642 3265 9619
3245 9609
TIME...MOT...LOC 2223Z 205DEG 42KT 3217 9647
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
922 follow-up statements
405
WWUS54 KFWD 102241
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
441 PM CST Fri Jan 10 2020
TXC139-213-257-349-102315-
/O.CON.KFWD.TO.W.0004.000000T0000Z-200110T2315Z/
Kaufman TX-Henderson TX-Ellis TX-Navarro TX-
441 PM CST Fri Jan 10 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTHERN
KAUFMAN...NORTHWESTERN HENDERSON...EAST CENTRAL ELLIS AND
NORTHEASTERN NAVARRO COUNTIES...
At 438 PM CST, a severe thunderstorm capable of producing a tornado
was located 13 miles east of Ennis, near the Navarro/Ellis country
line. The potentially tornadic circulation is crossing the Trinity
River, moving northeast at 50 mph, into far western Henderson County
and southern Kaufman County.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Cottonwood around 450 PM CST.
Kemp and Grays Prairie around 455 PM CST.
Kaufman around 500 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3221 9636 3229 9649 3236 9651 3259 9642
3265 9619 3245 9609 3225 9625
TIME...MOT...LOC 2238Z 204DEG 41KT 3233 9639
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
25006
WWUS54 KFWD 102254 RRA
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
454 PM CST Fri Jan 10 2020
TXC139-213-257-349-102304-
/O.CAN.KFWD.TO.W.0004.000000T0000Z-200110T2315Z/
Kaufman TX-Henderson TX-Ellis TX-Navarro TX-
454 PM CST Fri Jan 10 2020
...THE TORNADO WARNING FOR SOUTHERN KAUFMAN...NORTHWESTERN
HENDERSON...EAST CENTRAL ELLIS AND NORTHEASTERN NAVARRO COUNTIES IS
CANCELLED...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.
A Tornado Watch remains in effect until 900 PM CST for central and
north central Texas.
LAT...LON 3221 9636 3229 9649 3236 9651 3259 9642
3265 9619 3245 9609 3225 9625
TIME...MOT...LOC 2252Z 205DEG 42KT 3250 9630
$$
92What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jan 10, 1:59 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Jan 10, 1:59 PM CST, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 159 PM CST Fri Jan 10 2020 .LONG TERM... /Saturday night onward/ Saturday night looks to be a clear, calm night, which should allow for excellent radiational cooling conditions. The result should be a freeze for almost the entire CWA, with lows falling into the mid 20s to lower 30s for most everyone. Sunday will be nice, though a little cool, with highs rising into the upper 50s to near 60 for most locations. Heading into the week, an active pattern looks to continue as deep longwave trough persists over the western half of the United States. While the deep longwave trough will persist, timing of various shower/thunderstorm episodes will be dictated by the passage of smaller shortwave troughs. The first such shortwave looks to pass through the Southern Plains on Monday. Moisture should be fairly limited on Monday, thus the highest chances for showers/thunderstorms (only in the 20%-30% range) will be confined to our southeastern counties. Some modest instability will be present, so a few isolated thunderstorms will be possible, but nothing severe. Another weak upper-level shortwave trough will pass late Tuesday, bringing similar low shower/thunderstorm chances. Chances and coverage may be slightly higher and farther north however, as moisture will have had an extra 24 hours to recover. Late Wednesday, more substantial height falls will overspread the region, driving a cold front across North and Central Texas. While cooler air will move in behind this front, right now it looks like temperatures will remain warm enough to keep precipitation as all liquid rain. Models have been somewhat inconsistent however, with some models being cold enough to support the possibility of light snow, but given the large uncertainty with how cold it will be, and how much moisture will be available, will keep precipitation in the forecast as all rain for the time being. This system late Wednesday and into Thursday looks to be the next one to watch, with another strong cold front potentially approaching the region by next weekend. Godwin && .SHORT TERM... /Issued 1209 PM CST Fri Jan 10 2020/ /Today through Tomorrow/ An exceptionally moist and unstable environment is currently in place across the area, setting the stage for an active afternoon and evening for North and Central Texas. A capping inversion which has been in place all morning has weakened considerably over the past hour, as noted by the recent increase in lightning strikes just north of the Dallas-Fort Worth area. More intense convection should initiate in the next hour or so somewhere near or immediately west of the I-35 corridor. A discrete convective mode will be highly probable early on, or from roughly 1 through 5 PM, which is when the longer duration updraft maintenance and subsequent large hail threat should be most likely. Activity should evolve upscale into a linear MCS while working eastward this evening, which is when a more widespread damaging wind threat will exist. The potential for tornadoes will exist with both the discrete cells this afternoon as well as embedded within the line this evening. The severe weather threat will exit the eastern-most counties by midnight tonight. Much colder air and wrap-around moisture will bring a potential of light snow early Saturday as a cold front surges southward through the region and the core of the upper low passes overhead. This will be primarily along and north of Highway 380 corridor Saturday morning, but some flakes cannot be ruled out as far south as I-20. Moisture and precipitation will lift out to the northeast Saturday afternoon, with seasonably cold and dry conditions expected Saturday evening. 30 && .AVIATION... /Issued 1209 PM CST Fri Jan 10 2020/ /18Z TAFs/ Isolated convection has begun across the Metroplex and is expected to increase in coverage and intensity this afternoon as a strong storm system approaches from the west. Prevailing TSRA is expected by 22Z in the DFW area, and may need to be bumped up an hour or two if the latest RADAR trends continue. Convection will begin later in the afternoon in the KACT area. Storms will likely develop into a quasi-linear system by 11/00Z, pushing east of the Dallas-Ft Worth Metroplex 01-02Z and east of KACT around 03Z. A cold front will bring a shift to northwest winds around 04Z in the Metroplex and 06Z at KACT, with MVFR conditions expected for most of the overnight hours. VFR will return to all areas around midday Saturday. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 35 44 33 61 42 / 90 10 0 0 0 Waco 37 50 30 63 38 / 90 5 0 0 0 Paris 37 40 28 56 37 / 100 30 0 0 0 Denton 32 43 32 61 39 / 80 20 0 0 0 McKinney 34 42 31 58 39 / 100 20 0 0 0 Dallas 35 44 34 61 44 / 100 10 0 0 0 Terrell 37 43 30 59 39 / 100 10 0 0 0 Corsicana 39 46 33 59 42 / 100 10 0 0 0 Temple 39 51 33 62 41 / 90 0 0 0 0 Mineral Wells 33 46 32 63 39 / 30 10 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for TXZ093>095-103>107- 118>120. && 37/30
Hazardous weather outlook, Jan 10, 2:04 PM CST, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 204 PM CST Fri Jan 10 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 204 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Showers and thunderstorms continue to develop across much of North and Central Texas. Some of these thunderstorms will likely become severe with tornadoes, large hail, and damaging winds possible. A Tornado Watch is in effect until 9:00 p.m. Friday evening. Flash flooding will also be possible mainly from the Metroplex northeast into the Paris/Bonham areas. Snow will be possible north of the I-20 corridor Saturday morning with some light accumulations mainly north of US-380. No major travel hazards are expected given any snow that does fall will likely melt on contact or blow off the road given the windy conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low chance for thunderstorms mainly along and east of I- 35 Wednesday into early Thursday. Lightning would be the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening across North and Central Texas.
In the hours before
Local storm report, Jan 10, 3:17 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CST FRI JAN 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HAIL 6 E MARYSVILLE 33.77N 97.23W
01/10/2020 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED AT MOSS LAKE. TIME ESTIMATED
VIA RADAR.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:21 AM CST | River Flood Warning | FWD | Hunt | 54 hr |
| Jan 10, 10:21 AM CST | River Flood Warning | FWD | Hunt, Rockwall | 44 hr |
| Jan 10, 2:28 PM CST | Tornado Warning | FWD | Cooke | 27 min |
| Jan 10, 2:36 PM CST | Severe Thunderstorm Warning | FWD | Parker, Wise | 54 min |
| Jan 10, 2:45 PM CST | Tornado Warning | FWD | Wise | 45 min |
| Jan 10, 3:05 PM CST | Severe Thunderstorm Warning | FWD | Parker | 25 min |
| Jan 10, 3:16 PM CST | Flash Flood Warning | FWD | Cooke | 6 hr |
| Jan 10, 3:26 PM CST | Severe Thunderstorm Warning | FWD | Denton, Parker, Wise | 64 min |
| Jan 10, 3:33 PM CST | Tornado Warning | FWD | Cooke | 42 min |
| Jan 10, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Hamilton | 57 min |
| Jan 10, 3:58 PM CST | Flash Flood Warning | FWD | Denton, Wise | 3 hr |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | FWD | Hamilton, Lampasas, Mills | 54 min |
| Jan 10, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 38 min |
| Jan 10, 4:24 PM CST | Tornado Warning | FWD | Bosque, Erath, Hamilton, Somervell | 37 min |
| Jan 10, 4:45 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 60 min |
| Jan 10, 4:53 PM CST | Tornado Warning | FWD | Hood | 14 min |
| Jan 10, 5:21 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, Johnson | 54 min |
| Jan 10, 5:23 PM CST | Areal Flood Advisory | FWD | Parker | 3 hr |
| Jan 10, 5:35 PM CST | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 55 min |
| Jan 10, 5:38 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 67 min |
| Jan 10, 5:42 PM CST | Tornado Warning | FWD | Johnson, Tarrant | 33 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.